Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 7, 2004, 3:00 PM CDT for Union County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 7, 2004, 3:15 PM CDT
- In force
- 15 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Union County, MS
The radar
The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 072000 SVRMEM MSC145-072015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 301 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 315 PM CDT * AT 301 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF BLUE SPRINGS...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE...RURAL UNION COUNTY. .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3458 8888 3439 8891 3438 8883 3460 8874 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 7, 2:50 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT WED JUL 7 2004 .DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS ARE RUMBLING ACROSS THE MIDSOUTH AGAIN TODAY. A WEAK FRONTAL SYSTEM EXTENDS FROM ABOUT PARIS TN TO JONESBORO AR...AND IS BECOMING DIFFICULT TO LOCATE AS ITS CONTINUES TO WEAKEN. THE ATMOSPHERE ALONG AND SOUTH OF THE FRONT IS MOIST AND UNSTABLE. LAPS INDICATES CAPES AROUND 4000 J/KG ACROSS NORTH MS. SURFACE DEWPOINTS ARE IN THE LOWER AND MID 70S SOUTH OF THE FRONT. OUTFLOW FROM AN EARLIER CONVECTIVE COMPLEX THAT MOVED THROUGH OK/AR THIS MORNING HAS SPARKED NEW CONVECTION ACROSS NORTH MS AND EAST- CENTRAL AR THIS AFTERNOON. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THURSDAY. CONVECTION PRESENTLY CONTINUING ACROSS THE AREA WILL MOVE EASTWARD OUT OF THE AREA BY THIS EVENING...AND GRADUALLY WEAKEN WITH SUNSET. HOWEVER...SCATTERED THUNDERSTORMS WILL MOVE INTO THE MIDSOUTH LATER TONIGHT AND THURSDAY. A THUNDERSTORM COMPLEX WILL DEVELOP TO OUR NORTHWEST WITH ASSOCIATED BOUNDARIES MOVING INTO THE MIDSOUTH. MODELS NOT CLEAR CUT ON THE DEVELOPMENT/TIMING OF ANY COMPLEXES. ATTM...WILL HAVE POPS OF 30 PERCENT FOR TONIGHT...40 PERCENT THURSDAY. HIGH PRESSURE RIDGE WILL BEGIN TO BUILD OVER THE MIDSOUTH FRIDAY WITH RAIN CHANCES BEGINNING TO DECREASE. BY THIS WEEKEND AND CONTINUING INTO NEXT WEEK...THE PATTERN LOOKS MUCH MORE LIKE WHAT YOU WOULD EXPECT FOR JULY. STRONG HIGH PRESSURE ALOFT WILL BUILD OVER THE MIDSOUTH THIS WEEKEND...GRADUALLY SHIFTING TO THE WEST BY THE MIDDLE OF NEXT WEEK. ONLY ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED DURING THIS TIME FRAME. TEMPERATURES WILL CLIMB TO NEAR OR MAYBE SLIGHTLY ABOVE NORMAL...WITH OUR WET GROUND HELPING TO HOLD HIGHS DOWN A LITTLE. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. TN...NONE. MO...NONE. &&
Hazardous weather outlook, Jul 7, 3:05 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT WED JUL 7 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 305 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 7, 12:53 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1253 PM CDT WED JUL 7 2004 TNZ090-091-071815- HARDEMAN TN-MCNAIRY TN- 1253 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDEMAN AND MCNAIRY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF POCAHONTAS AT 1253 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF SELMER...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 7, 1:02 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CDT WED JUL 7 2004 ARZ058-MSZ010-071815- COAHOMA MS-PHILLIPS AR- 102 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF CRUMROD AT 102 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING THE CITIES OF CLARKSDALE AND ELAINE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 7, 1:47 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 WNW BARGERTON 35.77N 88.59W
07/07/2004 1.75 INCH HENDERSON TN PUBLIC
PUBLIC REPORTED F250 TRUCK GETTING DENTS WHILE DRIVING
NEAR HENDERSON COUNTY/MADISON COUNTY BORDER.
&&
CORDEROLocal storm report, Jul 7, 2:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG WEBB 33.95N 90.35W
07/07/2004 TALLAHATCHIE MS LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN ON BROOKLYN ROAD IN WEBB.
0130 PM HAIL 6 WNW BARGERTON 35.77N 88.59W
07/07/2004 1.75 INCH HENDERSON TN PUBLIC
PUBLIC REPORTED F250 TRUCK GETTING DENTS WHILE DRIVING
NEAR HENDERSON COUNTY/MADISON COUNTY BORDER.
&&
CORDEROSpecial weather statement, Jul 7, 2:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 209 PM CDT WED JUL 7 2004 ARZ049-071930- LEE AR- 209 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR GARRET GROVE AT 209 PM CDT... MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 7, 2:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG WEBB 33.95N 90.35W
07/07/2004 TALLAHATCHIE MS LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN ON BROOKLYN ROAD IN WEBB.
0130 PM HAIL 6 WNW BARGERTON 35.77N 88.59W
07/07/2004 1.75 INCH HENDERSON TN PUBLIC
PUBLIC REPORTED F250 TRUCK GETTING DENTS WHILE DRIVING
NEAR HENDERSON COUNTY/MADISON COUNTY BORDER.
0238 PM HAIL 3 SE NEW ALBANY 34.46N 88.98W
07/07/2004 0.75 INCH UNION MS LAW ENFORCEMENT
3/4 INCH HAIL REPORTED ON HIGHWAY 178 EAST NEAR BEACON
HILL.
&&
CORDEROThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 32 min |
| Jul 7, 1:16 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 29 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 24 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 39 min |
| Jul 7, 1:42 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 33 min |
| Jul 7, 1:51 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 24 min |
| Jul 7, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 32 min |
| Jul 7, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Union | 34 min |
| Jul 7, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 45 min |
| Jul 7, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 25 min |
| Jul 7, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
| Jul 7, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto | 28 min |
| Jul 7, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 25 min |
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 34 min |
| Jul 7, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 33 min |
| Jul 7, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 42 min |
| Jul 7, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 26 min |
| Jul 7, 3:36 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.